Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 10:55 PM CDT for Sabine Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 10:55 PM CDT (03:55 UTC)
- Expired
- Apr 7, 2000, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 73 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:10 PM CDT | Hail 0.75 | Many, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
927 WUUS54 KSHV 080357 SVRSHV LAC085-080445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN LOUISIANA * UNTIL 1145 PM CDT * AT 1055 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF ZWOLLE... MOVING SOUTHEAST AT 30 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... ZWOLLE AROUND 1100 PM CDT AND MANY AROUND 1115 PM CDT. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF NICKELS AND STRONG DAMAGING WINDS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN LOUISIANA UNTIL 1145 PM CDT. LAT...LON 3182 9353 3166 9378 3130 9357 3143 9326
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:36 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 7, 9:36 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT FRI APR 7 2000 COLD FRONT CONTINUES TO SPREAD SOUTHEAST ACROSS THE FOUR STATE REGION. LATEST SURFACE ANALYSIS INDICATED THE FRONT NEAR A LITTLE ROCK ARKANSAS TO JEFFERSON...LONGVIEW AND TYLER TEXAS LINE. SHOWERS AND THUNDERSTORMS OCCURING ALONG AND AHEAD OF THE FRONTAL BOUNDARY AND SHOULD CONTINUE THROUGH THE NIGHT UNTIL THE SYSTEM MOVES OUT OF COUNTY WARNING AREA. WILL UPDATE THE ZONES TO REMOVE CHANCE OF RAIN BEHIND THE FRONT AND WHERE PRECIPITATION HAS ENDED. WILL CHECK WINDS AND MAY HAVE TO INCREASE IN BEHIND THE FRONT DUE TO THE STRONG PRESSURE GRADIENT BY HIGH PRESSURE TO THE NORTHWEST. SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BECOME SEVERE PRODUCING LARGE HAIL AND STRONG AND POSSIBLY DAMAGING WINDS. .SHV...NONE.
In the hours before
Local storm report, Apr 7, 8:50 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 7, 10:14 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0620 PM HONEY GROVE OK WIND DAMAGE
04/07/00 MCCURTAIN NUMEROUS TREES/POWER LINES DOWN
ROOF DAMAGE TO A BARN
REPORT FROM LAW ENFORCEMENT
0620 PM 4 E HONEY GROVE OK 1.75 INCH HAIL
04/07/00 MCCURTAIN GOLF BALL SIZED HAIL IN
THE HOLLER CREEK COMMUNITY
REPORT FROM LAW ENFORCEMENT
0630 PM ALBA TX .75 INCH HAIL
04/07/00 WOOD REPORT FROM LAW ENFORCEMENT
0630 PM ALBA TX WIND DAMAGE
04/07/00 WOOD POWER LINES DOWN
REPORT FROM LAW ENFORCEMENT
0800 PM TYLER TX .75 INCH HAIL
04/07/00 SMITH REPORT FROM HAM RADIO OPERATOR
0920 PM GALLITIN TX 1 INCH HAIL
04/07/00 CHEROKEE REPORT FROM STORM SPOTTER
0930 PM 3 N DOUGLASS TX 1 INCH HAIL
04/07/00 NACOGDOCHES QUARTER SIZED HAIL AT COUNTY ROADS
484 AND 225
REPORT FROM STORM SPOTTER
0930 PM 3 N DOUGLASS TX WIND DAMAGE
04/07/00 NACOGDOCHES TREES DOWN
REPORT FROM LAW ENFORCEMENT
0930 PM SHREVEPORT LA WIND DAMAGE
04/07/00 CADDO POWER LINES DOWN AROUND
YOUREE DRIVE IN SE SHREVEPORT
REPORT FROM FIRE DEPT.
0935 PM SHREVEPORT LA .75 INCH HAIL
04/07/00 CADDO DIME SIZED HAIL AT INTERSECTION OF
BROADACRES AND W 70TH STREETS
REPORT FROM STORM SPOTTER
15Local storm report, Apr 7, 10:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0620 PM HONEY GROVE OK WIND DAMAGE
04/07/00 MCCURTAIN NUMEROUS TREES/POWER LINES DOWN
ROOF DAMAGE TO A BARN
REPORT FROM LAW ENFORCEMENT
0620 PM 4 E HONEY GROVE OK 1.75 INCH HAIL
04/07/00 MCCURTAIN GOLF BALL SIZED HAIL IN
THE HOLLER CREEK COMMUNITY
REPORT FROM LAW ENFORCEMENT
0630 PM ALBA TX .75 INCH HAIL
04/07/00 WOOD REPORT FROM LAW ENFORCEMENT
0630 PM ALBA TX WIND DAMAGE
04/07/00 WOOD POWER LINES DOWN
REPORT FROM LAW ENFORCEMENT
0800 PM TYLER TX .75 INCH HAIL
04/07/00 SMITH REPORT FROM HAM RADIO OPERATOR
0920 PM GALLITIN TX 1 INCH HAIL
04/07/00 CHEROKEE REPORT FROM STORM SPOTTER
0930 PM 3 N DOUGLASS TX 1 INCH HAIL
04/07/00 NACOGDOCHES QUARTER SIZED HAIL AT COUNTY ROADS
484 AND 225
REPORT FROM STORM SPOTTER
0930 PM 3 N DOUGLASS TX WIND DAMAGE
04/07/00 NACOGDOCHES TREES DOWN
REPORT FROM LAW ENFORCEMENT
0930 PM SHREVEPORT LA WIND DAMAGE
04/07/00 CADDO POWER LINES DOWN AROUND
YOUREE DRIVE IN SE SHREVEPORT
REPORT FROM FIRE DEPT.
0925 PM SHREVEPORT LA .75 INCH HAIL
04/07/00 CADDO DIME SIZED HAIL AT INTERSECTION OF
BROADACRES AND W 70TH STREETS
REPORT FROM STORM SPOTTER
CORRECT CST TO CDTLocal storm report, Apr 7, 10:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0845 PM REKLAW TX WIND DAMAGE
04/07/00 RUSK TREES DOWN AT HWY 84 AND 204
REPORT FROM HAM RADIO OPERATOR
0925 PM GALLATIN TX WIND DAMAGE
04/07/00 CHEROKEE NUMEROUS TREES DOWN/TREE DOWN
THROUGH THE ROOF OF A CHURCH
REPORT FROM GALLATIN FIRE DEPT.
0925 PM CUSHING TX .75 INCH HAIL
04/07/00 NACOGDOCHES REPORT FROM LAW ENFORCEMENT
0940 PM 1 S DOUGLASS TX WIND DAMAGE
04/07/00 NACOGDOCHES TREES/POWER LINES DOWN ALONG HWY 21
REPORT FROM LAW ENFORCEMENT
0955 PM 5 W NACOGDOCHES TX 1 INCH HAIL
04/07/00 NACOGDOCHES REPORT FROM LAW ENFORCEMENT
CORRECT CST TO CDTLocal storm report, Apr 7, 10:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0845 PM REKLAW TX WIND DAMAGE
04/07/00 RUSK TREES DOWN AT HWY 84 AND 204
REPORT FROM HAM RADIO OPERATOR
0925 PM GALLATIN TX WIND DAMAGE
04/07/00 CHEROKEE NUMEROUS TREES DOWN/TREE DOWN
THROUGH THE ROOF OF A CHURCH
REPORT FROM GALLATIN FIRE DEPT.
0925 PM CUSHING TX .75 INCH HAIL
04/07/00 NACOGDOCHES REPORT FROM LAW ENFORCEMENT
0940 PM 1 S DOUGLASS TX WIND DAMAGE
04/07/00 NACOGDOCHES TREES/POWER LINES DOWN ALONG HWY 21
REPORT FROM LAW ENFORCEMENT
0955 PM 5 W NACOGDOCHES TX 1 INCH HAIL
04/07/00 NACOGDOCHES REPORT FROM LAW ENFORCEMENT
15Special weather statement, Apr 7, 10:54 PM CDT, 1 minute before
ARZ050-051-059>061-070>073-LAZ001>003-TXZ096-097-108>112-125-126-138- 080425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1054 PM CDT FRI APR 7 2000 THE COUNTIES IN THE SHREVEPORT COUNTY WARNING AREA UNDER SEVERE THUNDERSTORM WATCH NUMBER 161 THAT WAS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTHERN ARKANSAS...PORTIONS OF NORTHEAST TEXAS...AND CADDO... BOSSIER..AND WEBSTER PARISHES IN NORTHWEST LOUISIANA...HAS BEEN CANCELLED. THE SEVERE WEATHER THREAT HAS ENDED OVER THESE AREAS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 28 min |
| Apr 7, 8:48 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 42 min |
| Apr 7, 8:51 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 54 min |
| Apr 7, 9:18 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 42 min |
| Apr 7, 9:52 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.